Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Optimal anisotropic meshes for minimizing interpolation errors in $ L^p$-norm


Authors: Long Chen, Pengtao Sun and Jinchao Xu
Journal: Math. Comp. 76 (2007), 179-204
MSC (2000): Primary 41A25, 41A50, 65M15, 65M50, 65M60, 65N15, 65M30, 65M50
Published electronically: September 15, 2006
MathSciNet review: 2261017
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we present a new optimal interpolation error estimate in $ L^p$ norm ( $ 1\leq p\leq \infty$) for finite element simplicial meshes in any spatial dimension. A sufficient condition for a mesh to be nearly optimal is that it is quasi-uniform under a new metric defined by a modified Hessian matrix of the function to be interpolated. We also give new functionals for the global moving mesh method and obtain optimal monitor functions from the viewpoint of minimizing interpolation error in the $ L^p$ norm. Some numerical examples are also given to support the theoretical estimates.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 41A25, 41A50, 65M15, 65M50, 65M60, 65N15, 65M30, 65M50

Retrieve articles in all journals with MSC (2000): 41A25, 41A50, 65M15, 65M50, 65M60, 65N15, 65M30, 65M50


Additional Information

Long Chen
Affiliation: Department of Mathematics, Pennsylvania State University, University Park, Pennsylvania 16802

Pengtao Sun
Affiliation: Department of Mathematics, Pennsylvania State University, University Park, Pennsylvania 16802
Email: sun@math.psu.edu

Jinchao Xu
Affiliation: The School of Mathematical Science, Peking University, Beijing, People’s Republic of China; and Department of Mathematics, Pennsylvania State University, University Park, Pennsylvania 16802
Email: xu@math.psu.edu

DOI: http://dx.doi.org/10.1090/S0025-5718-06-01896-5
PII: S 0025-5718(06)01896-5
Received by editor(s): October 13, 2003
Received by editor(s) in revised form: November 23, 2005
Published electronically: September 15, 2006
Additional Notes: The authors were supported in part by NSF Grant #DMS-0074299 and Center for Computational Mathematics and Applications, Penn State University.
The third author was also supported in part by NSF DMS-0209497 and NSF DMS-0215392 and the Changjiang Professorship through Peking University
Article copyright: © Copyright 2006 American Mathematical Society